Wildfire, Lower Columbia Basin
- When
- June 11, 1:00 PM PST to 3:00 PM PST
- Where
- Lower Columbia Basin forecast zone
- Property damage
- $800,000
- Reported by
- Broadcast Media
- Coordinates
- 45.506, -119.160 (the zone’s center; the record gives no point)
A grass fire believed to have started from a cigarette butt claimed 4 houses on Tuesday, June 11.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
A grass fire believed to have started from a cigarette butt claimed 4 houses on Tuesday, June 11.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jun 11, 9:30 AM PST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE PENDLETON OR 1030 AM PDT TUE JUN 11 2013 UPDATED FOR AVIATION DISCUSSION .UPDATE...SOME MID LEVEL CLOUDS WERE ACROSS THE AREA THIS MORNING. BREEZY WEST WINDS WERE OCCURRING OVER PORTIONS OF THE COLUMBIA BASIN AND FOOTHILLS. THIS WAS IN RESPONSE TO AN APPROACHING LOW PRESSURE SYSTEM THAT WAS LOCATED NEAR VANCOUVER ISLAND AND WAS TIGHTENING PRESSURE GRADIENTS TODAY. OTHERWISE A FEW SHOWERS MAY DEVELOP ALONG THE WA CASCADES THIS AFTERNOON AND OTHER THAN MINOR ADJUSTMENTS TO INCREASE THE WINDS...THE PRESENT SHORT TERM FORECAST APPEARS ON TRACK FOR NOW. && .AVIATION...18Z TAFS...PARTLY CLOUDY TO MOSTLY CLEAR SKIES FOR THE NEXT 24 HOURS. WESTERLY WINDS TODAY 15-20 KTS WITH GUSTS TO 30 KTS AND CONTINUE INTO THE EVENING BEFORE DECREASING OVERNIGHT. WEBER && .PREV DISCUSSION... /ISSUED 415 AM PDT TUE JUN 11 2013/ SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...ONE UPPER LOW PRESSURE SYSTEM CONTINUES TO MOVE INTO THE GREAT BASIN WHICH HAS BEEN GENERATING SHOWERS AND THUNDERSTORMS TO THE SOUTH OF THE FORECAST AREA IN SOUTHEAST OREGON. SOME CLOUD DEBRIS WILL MOVE OVER THE SOUTHERN AND EASTERN FORECAST AREA THIS MORNING FROM THIS CONVECTION LAST EVENING. MEANWHILE ANOTHER UPPER LOW IS NOW MOVING SOUTHWARD ALONG THE BC COAST THIS MORNING. THIS SECOND LOW IS CAUSING THE FLOW TO BECOME MORE SOUTHWEST OVER THE FORECAST AREA ALONG WITH HEIGHT FALLS AND COOLING 850 MB TEMPERATURES. THIS TREND WILL LEAD TO COOLER TEMPERATURES DURING THE NEXT COUPLE OF DAYS. MOISTURE WILL GRADUALLY INCREASE ALONG THE CASCADES TODAY AND TONIGHT WITH SOME SPILL OVER ONTO THE HIGHER EAST SLOPES...ESPECIALLY IN SOUTHERN AND CENTRAL WASHINGTON. THE MOISTURE WILL BE CONFINED THERE THROUGH TONIGHT AND THEN ON WEDNESDAY IT WILL SPREAD FURTHER EAST INTO THE BLUE MOUNTAINS EASTWARD. INSTABILITY WILL BE WEAK BUT CANNOT RULE OUT A POSSIBLE THUNDERSTORM FROM THE BLUE MOUNTAINS EASTWARD ON WEDNESDAY AFTERNOON AND EVENING. ANY STORMS THAT DO FORM LOOK TO BE ON THE WEAK SIDE WITH NOTHING SEVERE EXPECTED. SPC DOES NOT BRING THUNDERSTORMS INTO THE FORECAST AREA UNTIL DAY 3 (THURSDAY) WHICH FURTHER INCREASES MY THINKING THAT IF THERE ARE ANY STORMS ON WEDNESDAY THAT THEY WILL BE WEAK...IF ANY. TEMPERATURES WILL BE COOLER TODAY WITH HIGHS IN THE 70S...EXCEPT 50S AND 60S MOUNTAINS... AND COOLER TEMPERATURES ON WEDNESDAY BY A COUPLE DEGREES. IT WILL ALSO BECOME BREEZY THIS AFTERNOON AND AGAIN WEDNESDAY AFTERNOON... ESPECIALLY IN THE EASTERN COLUMBIA RIVER GORGE...THE KITTITAS VALLEY...THE LOWER COLUMBIA BASIN AND THE BLUE MOUNTAIN FOOTHILLS. 88 LONG TERM...THURSDAY THROUGH MONDAY...A DEEP UPPER LEVEL LOW WILL MOVE SLOWLY EAST OVER WASHINGTON THURSDAY THROUGH FRIDAY MORNING. THIS SYSTEM WILL BRING MUCH COOLER AIR AND A CHANCE OF SHOWERS. TEMPERATURES WILL BE WELL BELOW NORMAL THURSDAY WITH LOCALLY BREEZY CONDITIONS...PARTICULARLY NEAR GAPS IN THE CASCADES. THERE WILL BE SOME RAIN SHOWERS THURSDAY DUE TO INSTABILITY AND MOISTURE ASSOCIATED WITH THE LOW. A TRANSITORY RIDGE WILL BRING MOSTLY DRY AND WARMER CONDITIONS TO EASTERN WASHINGTON AND OREGON FRIDAY. FRIDAY AND SATURDAY ANOTHER UPPER LOW WILL MOVE SOUTH FROM THE GULF OF ALASKA TO OFF THE NORTHERN CALIFORNIA COAST. MOIST AND UNSTABLE CONDITIONS WILL DEVELOP SATURDAY OVER EASTERN WASHINGTON AND OREGON DUE TO STRENGTHENING SOUTHERLY FLOW WITH THIS SYSTEM. TEMPERATURES WILL INCREASE WITH THE SOUTHERLY FLOW AS WELL. OVER THE WEEKEND IT WILL BE WARM WITH 80S IN THE LOWER ELEVATIONS WHICH WILL ALSO ENHANCE THE INSTABILITY...LEADING TO THUNDERSTORM DEVELOPMENT ALONG THE OREGON CASCADES. THUNDERSTORMS MAY INCREASE IN COVERAGE ON SUNDAY AFTERNOON SPREADING FARTHER EAST IN OREGON AND FARTHER NORTH IN WASHINGTON. MONDAY A JET MAX AND ASSOCIATED SHORT WAVE WILL ROTATE AROUND THE LOW INTO THE PACIFIC NORTHWEST. THIS WILL INCREASE THE INSTABILITY EVEN MORE ON MONDAY. COONFIELD && .PRELIMINARY POINT TEMPS/POPS... PDT 73 43 72 47 / 0 10 10 10 ALW 74 47 74 51 / 0 10 10 10 PSC 78 46 76 51 / 0 10 10 10 YKM 72 44 71 48 / 0 10 20 20 HRI 76 45 75 51 / 0 10 10 10 ELN 70 45 69 47 / 0 10 20 20 RDM 70 32 68 38 / 0 10 10 10 LGD 72 40 70 42 / 10 10 10 10 GCD 71 37 69 43 / 10 10 10 10 DLS 70 47 71 52 / 0 10 20 20 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && THREAT INDEX TODAY : GREEN WEDNESDAY : GREEN THURSDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 97/
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 116 PM PDT TUE JUN 11 2013 WAZ026-120300- KITTITAS VALLEY- 116 PM PDT TUE JUN 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT TIGHT PRESSURE GRADIENTS WILL ALLOW FOR CONTINUED WINDY CONDITIONS ALONG THE KITTITAS VALLEY FOR THIS AFTERNOON AND EVENING. WINDS WILL BE BETWEEN 30 TO 40 MPH GUSTING UP TO 50 MPH. PLEASE REFER TO PRODUCT PDXNPWPDT FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SERIES OF DISTURBANCES WILL IMPACT THE INTERIOR PACIFIC NORTHWEST OVER THE NEXT SEVERAL DAYS. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WITH THESE SYSTEMS. BEST CHANCE FOR THUNDERSTORMS WILL BE THURSDAY...SUNDAY...AND MONDAY.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2013Every state in 2013This day in weather historyWarnings in Oregon, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 461153.